Alert archive / Nebraska / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 279, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 31, 2020, 4:37 PM MDT for Chase County, Hayes County, Nebraska. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2020, 4:37 PM MDT (22:37 UTC)
- Expired
- Jul 31, 2020, 5:15 PM MDT
- In force
- 38 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Chase County, NE, Hayes County, NE
The radar
The Goodland radar (KGLD), 121 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.6 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 976 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
425
WUUS53 KLBF 312237
SVRLBF
NEC029-085-312315-
/O.NEW.KLBF.SV.W.0279.200731T2237Z-200731T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
537 PM CDT Fri Jul 31 2020
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southeastern Chase County in southwestern Nebraska...
Western Hayes County in southwestern Nebraska...
* Until 615 PM CDT/515 PM MDT/.
* At 536 PM CDT/436 PM MDT/, severe thunderstorms were located along
a line extending from 11 miles west of Hayes Center to near
Imperial, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Public. At 420 PM MDT, a wind gust to 59 mph was reported
at Imperial Airport.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Imperial, Wauneta, Enders, Enders Reservoir State Recreation Area,
Hamlet, Center Dam Campground, Area A Campground and Church Grove
Campground.
This includes Highway 61 between mile markers 25 and 41.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4035 10165 4050 10171 4063 10116 4035 10092
TIME...MOT...LOC 2236Z 336DEG 21KT 4056 10122 4047 10159
HAIL...0.75IN
WIND...60MPH
$$
CDC2 follow-up statements
786 WWUS53 KLBF 312256 SVSLBF Severe Weather Statement National Weather Service North Platte NE 556 PM CDT Fri Jul 31 2020 NEC029-085-312315- /O.CON.KLBF.SV.W.0279.000000T0000Z-200731T2315Z/ Chase NE-Hayes NE- 556 PM CDT Fri Jul 31 2020 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT/515 PM MDT/ FOR SOUTHEASTERN CHASE AND SOUTHWESTERN HAYES COUNTIES... At 556 PM CDT/456 PM MDT/, severe thunderstorms were located along a line extending from 8 miles northwest of Palisade to 6 miles south of Enders Reservoir State Recreation Area, moving south at 25 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Wauneta, Enders Reservoir State Recreation Area, Hamlet and Area A Campground. This includes Highway 61 between mile markers 25 and 30. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4035 10165 4040 10167 4055 10109 4035 10092 TIME...MOT...LOC 2256Z 339DEG 22KT 4046 10117 4034 10158 HAIL...0.75IN WIND...60MPH $$ CDC
143
WWUS53 KLBF 312313
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
613 PM CDT Fri Jul 31 2020
NEC029-085-312323-
/O.EXP.KLBF.SV.W.0279.000000T0000Z-200731T2315Z/
Chase NE-Hayes NE-
613 PM CDT Fri Jul 31 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHASE AND
SOUTHWESTERN HAYES COUNTIES WILL EXPIRE AT 615 PM CDT/515 PM MDT/...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with these thunderstorms.
LAT...LON 4035 10165 4040 10167 4055 10109 4035 10092
TIME...MOT...LOC 2313Z 336DEG 21KT 4038 10112 4026 10153
$$
CDCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 2:30 PM MDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jul 31, 2:30 PM MDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service North Platte NE 330 PM CDT Fri Jul 31 2020 .SYNOPSIS... Issued at 330 PM CDT Fri Jul 31 2020 H5 analysis from earlier this morning, had a strong shortwave centered over west central Missouri with a trough extending south into the Arklatex. High pressure was anchored over northern Arizona with a ridge of high pressure extending north into southern British Columbia. West of the ridge, closed low pressure was located roughly 700 miles west of Washington state. Across Canada, a trough of low pressure extended from northern Hudson Bay, southwest into central Manitoba. East of this feature, low pressure was noted over eastern Quebec. At the surface, low pressure was located over southern Manitoba. A cold front extended southwest, across North Dakota into northwestern South Dakota. Elsewhere, high pressure was anchored over northern Colorado. As of 2 PM CDT, skies were partly to mostly cloudy in the west and mostly clear in the east. Temperatures ranged from 79 at O'Neill to 88 at Valentine. && .SHORT TERM...(This evening through Saturday night) Issued at 330 PM CDT Fri Jul 31 2020 Meager precipitation chances tonight and then again Saturday will be the main forecast challenge in the short term. Already this afternoon, some agitated cu was present generally along the highway 61 corridor from near Hyannis south to Imperial. This morning's 12z sounding for KLBF indicated a low convective temp of 78 degrees. Already as of 2 PM CT this afternoon, readings had climbed into the upper 70s to lower 80s. No surprise, as of 2 PM, some isolated showers have begun to pop up in the western Sandhills and eastern Panhandle. This activity will remain sub severe as deep layer shear this afternoon is only on the order of 15 to 20 KTS. This diurnally driven convection, will dissipate quickly by the early evening hours as we loose surface heating. The threat for precipitation then shifts to the Dakotas and northern Nebraska tonight. The upper level shortwave over central Manitoba, will slide into Ontario tonight, forcing a cold front south into northern Nebraska overnight. This will result in an increased threat for isolated thunderstorms across northern Nebraska overnight. Will keep pops below 30 percent, as mid and upper level forcing is rather meager in our area and focused more over Minnesota. Additional chances for storms will accompany the frontal passage in eastern portions of the forecast area Saturday morning with dry conditions expected through midday in the west. By Saturday afternoon, some showers and storms may fire along an instability axis from the Black Hills into far NW Nebraska. North northwesterly winds, will carry this activity south southeast into the panhandle and far SW Nebraska. ATTM the best threat for pops Saturday evening is west of highway 61 from Merriman to Imperial. As for the severe threat Saturday afternoon/evening in the west, deep layer shear increases to 25 to 35 KTS from highway 61 west into the panhandle, so ample shear exists for some strong to low end severe storms. As a hedge, am favoring the best severe threat west of the forecast area where the core of the instability axis is forecast. .LONG TERM...(Sunday through Friday) Issued at 330 PM CDT Fri Jul 31 2020 High pressure will build south into the Dakotas and north central Nebraska for Sunday. Much drier air will accompany this feature with surface dew points in the lower 50s in northern Nebraska noted Sunday. Further west, another round of thunderstorms will develop late in the day Sunday into Sunday night over the higher terrain of the panhandle, eastern Wyoming and the front range of Colorado. The latest NAM12 soln develops a nice band of instability from the western panhandle into eastern Wyoming and eastern Colorado. Based on the NNW H5 flow, this activity should stay west of the forecast area Sunday and Sunday night with a dry forecast expected. The next threat for precipitation will arrive on Tuesday afternoon/evening. A northern stream shortwave, will force a warm front through the forecast area Tuesday night. Warmer temperatures will push into the area Wednesday and beyond, behind the exiting warm front with drier conditions expected. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1239 PM CDT Fri Jul 31 2020 VFR conditions expected to prevail at both terminals through the TAF period. Currently watching a CU field attempting to build into both terminals, but have kept it out for now due to low confidence in it making it to LBF and VTN. Also monitoring the potential for some convection this evening to move southward out of South Dakota but kept any mention out of VTN for now. Winds will veer through the day ahead of an approaching front, which should pass VTN by the end of the period. Lower VFR CIGs and gusty northerly winds are expected after frontal passage at VTN. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Buttler SHORT TERM...Buttler LONG TERM...Buttler AVIATION...Brown/Jurgensen
Hazardous weather outlook, Jul 31, 1:42 PM MDT, 2 hours 55 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 242 PM CDT Fri Jul 31 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-011945- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 242 PM CDT Fri Jul 31 2020 /142 PM MDT Fri Jul 31 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Isolated thunderstorms are possible this afternoon across the eastern panhandle and western Sandhills. Additional storms then spread into north central Nebraska this evening and tonight. Severe weather is not expected but the stronger storms may contain brief heavy downpours, gusty winds, and occasional lightning. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Near daily thunderstorm chances will affect parts of western and north central Nebraska through the middle of next week. Severe potential this weekend looks low at this time. Stay tuned to later forecasts regarding chances for severe weather beyond Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jul 31, 2:17 PM MDT, 2 hours 20 minutes before
Special Weather Statement National Weather Service North Platte NE 217 PM MDT Fri Jul 31 2020 NEZ004-022-023-312100- Sheridan NE-Grant NE-Garden NE- 217 PM MDT Fri Jul 31 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GRANT...NORTHEASTERN GARDEN AND SOUTH CENTRAL SHERIDAN COUNTIES UNTIL 300 PM MDT... At 217 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles southeast of Ellsworth, or 36 miles east of Alliance, moving south at 20 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Ellsworth, Jerry Lake, Britton Lake, Bingham, Kincaid Lake and Wild Horse Flats. This includes Highway 2 between mile markers 118 and 131. LAT...LON 4208 10228 4203 10204 4171 10202 4178 10252 TIME...MOT...LOC 2017Z 013DEG 9KT 4199 10219 Gomez
Special weather statement, Jul 31, 2:19 PM MDT, 2 hours 18 minutes before
Special Weather Statement National Weather Service North Platte NE 319 PM CDT Fri Jul 31 2020 NEZ057>059-312100- Perkins NE-Lincoln NE-Keith NE- 319 PM CDT Fri Jul 31 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PERKINS...EASTERN KEITH AND WEST CENTRAL LINCOLN COUNTIES UNTIL 400 PM CDT/300 PM MDT/... At 319 PM CDT/219 PM MDT/, Doppler radar was tracking a strong thunderstorm over Keystone, or near Ogallala, moving southeast at 25 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Ogallala, Paxton, Keystone, Sarben, Roscoe, Kingsley Dam, Nevens and Broganville. This includes the following highways... Highway 61 between mile markers 83 and 101. Highway 92 between mile markers 137 and 138. Interstate 80 in Nebraska between mile markers 124 and 155. LAT...LON 4116 10184 4135 10163 4118 10112 4088 10153 TIME...MOT...LOC 2019Z 304DEG 23KT 4118 10161 Gomez
Special weather statement, Jul 31, 2:48 PM MDT, 1 hour 49 minutes before
Special Weather Statement National Weather Service North Platte NE 248 PM MDT Fri Jul 31 2020 NEZ022-035-057-312130- Arthur NE-Garden NE-Keith NE- 248 PM MDT Fri Jul 31 2020 ...SPECIAL WEATHER STATEMENT... At 248 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles northwest of Lemoyne, or 13 miles southwest of Arthur, moving south at 20 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Lewellen, Lemoyne, Ash Hollow State Historical Park, Eagle Gulch Campground, Ruthon, Belmar, Clear Creek State Wildlife Management Area, McKeag, Otter Creek Campground and Lake View Campground. This includes Highway 92 between mile markers 115 and 134. LAT...LON 4152 10190 4147 10174 4117 10178 4131 10218 TIME...MOT...LOC 2048Z 020DEG 15KT 4143 10188 Gomez
Special weather statement, Jul 31, 3:09 PM MDT, 1 hour 28 minutes before
Special Weather Statement National Weather Service North Platte NE 309 PM MDT Fri Jul 31 2020 NEZ022-035-057-312200- Arthur NE-Garden NE-Keith NE- 309 PM MDT Fri Jul 31 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ARTHUR... NORTHWESTERN KEITH AND SOUTHEASTERN GARDEN COUNTIES UNTIL 400 PM MDT... At 309 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles southwest of Arthur, moving south at 15 mph. Nickel size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Lemoyne, Eagle Gulch Campground, Ruthon, Belmar, Clear Creek State Wildlife Management Area, McKeag, Otter Creek Campground and Lake View Campground. This includes the following highways... Highway 61 near mile marker 89, and between mile markers 102 and 119. Highway 92 between mile markers 118 and 137. LAT...LON 4154 10181 4150 10169 4115 10173 4129 10211 TIME...MOT...LOC 2109Z 020DEG 15KT 4147 10178 Gomez
Special weather statement, Jul 31, 3:49 PM MDT, 48 minutes before
Special Weather Statement National Weather Service North Platte NE 449 PM CDT Fri Jul 31 2020 NEZ058-069-070-312215- Chase NE-Hayes NE-Perkins NE- 449 PM CDT Fri Jul 31 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PERKINS... NORTHEASTERN CHASE AND NORTHWESTERN HAYES COUNTIES UNTIL 515 PM CDT/415 PM MDT/... At 449 PM CDT/349 PM MDT/, Doppler radar was tracking a strong thunderstorm 10 miles south of Grant, moving southeast at 20 mph. Nickel size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Imperial and Wanamaker State Wildfire Management Area. This includes Highway 61 between mile markers 41 and 59. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4073 10176 4081 10161 4066 10126 4044 10162 TIME...MOT...LOC 2149Z 331DEG 15KT 4070 10167 Gomez
Special weather statement, Jul 31, 4:20 PM MDT, 17 minutes before
Special Weather Statement
National Weather Service North Platte NE
520 PM CDT Fri Jul 31 2020
NEZ069-070-312245-
Chase NE-Hayes NE-
520 PM CDT Fri Jul 31 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHASE AND
SOUTHWESTERN HAYES COUNTIES UNTIL 545 PM CDT/445 PM MDT/...
At 520 PM CDT/420 PM MDT/, Doppler radar was tracking a strong
thunderstorm near Enders, or 7 miles east of Imperial, moving
southeast at 30 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Imperial, Wauneta, Enders, Enders Reservoir State Recreation Area,
Hamlet, Center Dam Campground, Area A Campground and Church Grove
Campground.
This includes Highway 61 between mile markers 25 and 42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4035 10156 4053 10164 4061 10147 4042 10110
4035 10125
TIME...MOT...LOC 2220Z 334DEG 29KT 4051 10150
GomezThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 1:25 PM MDT | Special Weather Statement | LBF | Keith | 65 min |
| Jul 31, 2:17 PM MDT | Special Weather Statement | LBF | Garden | 43 min |
| Jul 31, 2:19 PM MDT | Special Weather Statement | LBF | Keith | 41 min |
| Jul 31, 2:48 PM MDT | Special Weather Statement | LBF | Keith | 42 min |
| Jul 31, 3:09 PM MDT | Special Weather Statement | LBF | Keith | 51 min |
| Jul 31, 3:49 PM MDT | Special Weather Statement | LBF | Chase | 26 min |
| Jul 31, 4:20 PM MDT | Special Weather Statement | LBF | Hayes | 25 min |
| Jul 31, 5:21 PM MDT | Special Weather Statement | LBF | Hayes | 39 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.